Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Asymptotic solutions for double pendant and extended sessile drops


Author: S. B. G. M. O'Brien
Journal: Quart. Appl. Math. 52 (1994), 43-48
MSC: Primary 76B45
DOI: https://doi.org/10.1090/qam/1262317
MathSciNet review: MR1262317
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Asymptotic solutions are obtained for small double pendant drops which are shown to consist of two (or more) nearly spherical drops joined together by a thin neck region, the upper drop being slightly larger. Equivalent solutions for so-called extended sessile drops represent the curling of the drop profile in on itself beyond the point where the inclination of the drop becomes greater than $ \pi $ radians.


References [Enhancements On Off] (What's this?)

  • [1] S. B. G. M. O'Brien, On the shape of small sessile and pendant drops by singular perturbation techniques, J. Fluid Mech. 233, 519 (1991)
  • [2] A. K. Chesters, An analytical solution for the profile and volume of a small drop or bubble symmetrical about a vertical axis, J. Fluid Mech. 81, 609 (1977)
  • [3] J. F. Padday, The profiles of axially symmetric menisci, Phil. Trans. Roy. Soc. London A269, 265 (1971)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B45

Retrieve articles in all journals with MSC: 76B45


Additional Information

DOI: https://doi.org/10.1090/qam/1262317
Article copyright: © Copyright 1994 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website